I am 40 and had a total abdominal hysterectomy 8 months ago due to an ectopic pregnancy, endometriosis and a benign tumor. I have been taking hormone replacement since then and would like to know if its REALLY something that I HAVE to do for the next 20 as the doctor said... Ive heard alot about side effects and dont want to put anything into my body that isnt truly necessary. Any advice is greatly appreciated!!
I wish that I had the answer for you. My advice is for you to trust your doctor. I had a partial hysterectomy when I was 26 due to endometriosis and abnormally heavy bleeding 3 weeks out of every month. My doctoer told me that he did partial in hopes that my overies would continue working after operation..... btw, he was wrong. But as I said, I think you should just trust your doctor not to put you on anything that you don't really need.
I cannot specultate if you will need them that long...chances honestly I would say not...I had my hyster at 45 and took hormones for only 1 year...my own decision dont thik dr supported me...my symptoms where gone no more hot flashes or night sweats so I figured no need.
surgically induced hysterectomy varies so much for women...some breeze right through it and some say it about takes away their quality of life,,,,,I dont buy that there are many differnet combos and doses of hormones. just sometimes women need a few tries,
side effects make the decision even harder,,,your cardiologist and brest experts will tell you to stop the hormones are dangerous to heart and increase breast cancer risks.
your osteopath(bone dr) will tell you to continue on atleast a manitance dose as lack of hormones does weaken the skeleton.
I developed degenerative disc disease after discontinuing my hormones...I will never know if it was because of stopping the hormones or a coincidence..I now take care of my bones by vit D and lots of calcium
keep a log and write down what dose hormones your on and what side effecs you notice. this will help dr greatly if you need to adjust your meds, or if you may wish to stop them.
I hope this helps, sorry I did not get to your question sooner.anything else I can help with please ask and /remar or I will do our best.!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.